Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What could possibly be causing blisters on calf swollen post quadruple bypass ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
my dad , had a vein removed from his leg when he had a quadruple bypass several years ago . since then his said leg has always been swollen . now at the age of 80 this leg has aquired an amount of blister like spots around his calf . his dr does nt know what it is although he gave him a course of antibiotics and cream . it doesnt seem to bother him . any ideas ????
Posted Tue, 17 Apr 2012 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for your query.

As far as the leg goes, it's not surprising to see that over time he has this swelling which has developed. Sometimes we give diuretics or water pills to help mobilize some of the fluid out of the swollen leg.

As for the blisters - yes could be infection. It could also be a function of the fluid in the leg which creates what we know as "stasis dermatitis". This can sometimes even cause fluid to accumulate between layers of skin - creating boils or blisters.

As for what to do, I would encourage him to keep his legs elevated when not walking. Also he might consider wearing a stocking on the leg to help facilitate the return of the fluid or edema back to the heart.

If the boils do not improve - I suggest you visit with a wound care specialist who may consider applying special therapeutic wraps to the leg as well.

I hope this has been an adequate and informative response to your query. Thanks again for submitting your question. I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor